Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have red eye with white discharge and swollen facial gland. Taking medication. Safe remedy?

User rating for this question
Very Good
Answered by

Practicing since : 1977
Answered : 1041 Questions
I had an eye infection for 2 weeks which my doctor thought was viral.: my facial glands were swollen too.I took oral valtrex, zirgan drops. I also took lastacaft drops during first week only. 36 hours ago, my eye was clear and my opthamalogist thought I was pst the breakout. However i put a drop in yesterday from the old lastacaft bottle. Today, i am completely red and have white discharge. Could i have contaminated the old lastacaft bottle without knowing it and gotten n immense reddening w/i 36 hours so quickly as reinfection?
I have good evidence to suggest hsv 2 was infection. I find it hard to believe after being completely clear, it could come back so strong in 36 hours? I can only guess i reinfected it with contaminated drops...
Posted Fri, 1 Mar 2013 in Vision and Eye Disorders
Answered by Dr. N. K. Misra 6 hours later
thanks for sending your query to us.
You were being treated for viral keratoconjunctivitis and anti allergic tt.This looks like bacterial infection.
in treating viral infection we always like to add anti biotic drops as well to take care of super added bacterial contamination.
In your case we would presume this bacterial infection occured spontaneously and it will be difficult to to get infection from 2 week old eye drop.
Let us have antibiotic drops and you should be fine.
Please do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor